Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 53, NWS Pittsburgh, PA

June 12, 2001Marion County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 12, 2001, 9:58 PM EDT for Marion County, West Virginia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2001, 9:58 PM EDT (01:58 UTC)
Expired
Jun 12, 2001, 11:00 PM EDT
In force
62 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Marion County, WV

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 2.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2001-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2001-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
444 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1561 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WUUS51 KPBZ 130158
SVRPBZ
WVC049-130300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
958 PM EDT TUE JUN 12 2001

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN WEST VIRGINIA

* UNTIL 1100 PM EDT

* AT 958 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME SOUTHEASTERN WETZEL COUNTY...
  MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  RURAL WESTERN MARION COUNTY AT 1010 PM
  RURAL SOUTHERN MARION COUNTY AT 1020 PM

<<CALL TO ACTION>>LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL
ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE
STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:39 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 12, 7:39 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
739 PM EDT TUE JUN 12 2001

SENDING OUT UPDATE TO REMOVE PART OF THE WATCH IN THE NORTH. MORE
UPDATES TO COME.

FCSTID = 22

.PBZ...
MD...NONE.
OH...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES
OHZ057>059...OHZ068>069.

PA...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES
PAZ021...PAZ029>032.

WV...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES
WVZ002>004...WVZ012...WVZ021>022.

In the hours before

Special weather statement, Jun 12, 4:45 PM EDT, 5 hours 13 minutes before
OHZ039>041-048>050-057>059-068-069-PAZ014-020>023-029>032-WVZ001>004-
012-021-022-130200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
445 PM EDT TUE JUN 12 2001

SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM EDT TUESDAY
EVENING FOR THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...

  ALLEGHENY       ARMSTRONG       BEAVER          BUTLER
  FAYETTE         GREENE          INDIANA         WASHINGTON
  WESTMORELAND

IN WEST VIRGINIA...

  BROOKE          HANCOCK         MARION          MARSHALL
  MONONGALIA      OHIO            WETZEL

IN OHIO...

  BELMONT         CARROLL         COLUMBIANA      COSHOCTON
  GUERNSEY        HARRISON        JEFFERSON       MONROE
  MUSKINGUM       NOBLE           TUSCARAWAS

A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE
POSSIBLE. IF THUNDERSTORMS DO BECOME SEVERE...WARNINGS WILL BE
ISSUED.
Special weather statement, Jun 12, 7:30 PM EDT, 2 hours 28 minutes before
OHZ057>059-068-069-PAZ021-029>032-WVZ002>004-012-021-022-130200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
730 PM EDT TUE JUN 12 2001

SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

IN PENNSYLVANIA...

  ARMSTRONG       BEAVER          BUTLER          INDIANA

IN WEST VIRGINIA...

  HANCOCK

IN OHIO...

  CARROLL         COLUMBIANA      COSHOCTON       HARRISON
  JEFFERSON       TUSCARAWAS

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY
EVENING FOR THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...

  ALLEGHENY       FAYETTE         GREENE          WASHINGTON
  WESTMORELAND

IN WEST VIRGINIA...

  BROOKE          MARION          MARSHALL        MONONGALIA
  OHIO            WETZEL

IN OHIO...

  BELMONT         GUERNSEY        MONROE          MUSKINGUM
  NOBLE
Special weather statement, Jun 12, 8:29 PM EDT, 1 hour 29 minutes before
OHZ068-069-PAZ031-032-WVZ004-012-021-022-130200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
829 PM EDT TUE JUN 12 2001

SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

IN PENNSYLVANIA...

  ALLEGHENY       WASHINGTON      WESTMORELAND

IN WEST VIRGINIA...

  BROOKE          OHIO

IN OHIO...

  BELMONT         GUERNSEY        MUSKINGUM

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY
EVENING FOR THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...

  FAYETTE         GREENE

IN WEST VIRGINIA...

  MARION          MARSHALL        MONONGALIA      WETZEL

IN OHIO...

  MONROE          NOBLE
Local storm report, Jun 12, 8:47 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
847 PM EDT TUE JUN 12 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0602 PM    NEW GUILFORD              OH   WIND DAMAGE
06/12/01   COSHOCTON                      TREES DOWN REPORTED BY LAW
                                          ENFORCEMENT

0545 PM    5 S SUGAR CREEK           OH   WIND DAMAGE
06/12J/01   TUSCARAWAS                     TREES AND POWER LINES DOWN
                                          REPORTED BY FIRE DEPARTMENT
Special weather statement, Jun 12, 9:22 PM EDT, 36 minutes before
WVZ021-022-130200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
922 PM EDT TUE JUN 12 2001

SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING
COUNTIES...

IN PENNSYLVANIA...

  FAYETTE         GREENE

IN WEST VIRGINIA...

  MARSHALL        WETZEL

IN OHIO...

  MONROE          NOBLE

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY
EVENING FOR THE FOLLOWING COUNTIES...

IN WEST VIRGINIA...

  MARION          MONONGALIA

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 9:12 PM EDTSevere Thunderstorm WarningPBZWetzel63 min
Jun 13, 7:57 PM EDTSevere Thunderstorm WarningPBZWetzel33 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.